Alert archive / North Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 99, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 2, 2009, 1:26 PM MDT for Adams County, North Dakota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2009, 1:26 PM MDT (19:26 UTC)
- Expired
- Jul 2, 2009, 2:18 PM MDT
- In force
- 52 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County Adams County, ND
The radar
The Bismarck radar (KBIS), 146 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 021926
SVRBIS
NDC001-022030-
/O.NEW.KBIS.SV.W.0099.090702T1926Z-090702T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
126 PM MDT THU JUL 2 2009
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 230 PM MDT
* AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF HAYNES...OR 17 MILES NORTHWEST OF LEMMON...AND MOVING
SOUTHEAST AT 10 TO 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAYNES AROUND 150 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4594 10255 4608 10258 4616 10245 4617 10216
4595 10200 4594 10201
TIME...MOT...LOC 1926Z 322DEG 11KT 4607 10246
$$
BIRK3 follow-up statements
000 WWUS53 KBIS 021942 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 242 PM CDT THU JUL 2 2009 NDC001-022030- /O.CON.KBIS.SV.W.0099.000000T0000Z-090702T2030Z/ ADAMS ND- 142 PM MDT THU JUL 2 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT FOR SOUTHEASTERN ADAMS COUNTY... AT 140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAYNES...OR 12 MILES WEST OF LEMMON...MOVING SOUTHEAST AT 15 TO 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN ADAMS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4594 10255 4605 10248 4614 10224 4595 10205 TIME...MOT...LOC 1942Z 323DEG 16KT 4599 10239 $$ BIRK
000 WWUS53 KBIS 022001 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 301 PM CDT THU JUL 2 2009 NDC001-022030- /O.CON.KBIS.SV.W.0099.000000T0000Z-090702T2030Z/ ADAMS ND- 201 PM MDT THU JUL 2 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT FOR SOUTHERN ADAMS COUNTY... AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHERN ADAMS COUNTY...OR 6 MILES WEST OF LEMMON...MOVING SOUTHEAST AT 15 TO 20 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OFEXTREME SOUTHEASTERN ADAMS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4606 10224 4595 10214 4594 10253 4594 10255 TIME...MOT...LOC 2001Z 306DEG 16KT 4595 10228 $$ BIRK
000 WWUS53 KBIS 022018 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 318 PM CDT THU JUL 2 2009 NDC001-022028- /O.CAN.KBIS.SV.W.0099.000000T0000Z-090702T2030Z/ ADAMS ND- 218 PM MDT THU JUL 2 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAMS COUNTY IS CANCELLED... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4606 10224 4595 10214 4594 10253 4594 10255 TIME...MOT...LOC 2018Z 306DEG 16KT 4591 10219 $$ BIRK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:04 AM MDT, 11 hours 22 minutes earlier.
Area forecast discussion, Jul 2, 2:04 AM MDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 304 AM CDT THU JUL 2 2009 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... CURRENT MINOT RADAR INDICATES AN AREA OF THUNDERSTORMS NORTH OF THE BORDER MOVING EAST. THE THUNDERSTORMS SHOULD REMAIN NORTH OF THE FORECAST AREA. THE NAM12 FORECAST REFLECTIVITY HAS A SIMILAR TREND AND INDICATES THAT THE THUNDERSTORMS SHOULD DISSIPATE AS THEY MOVE EAST. THE FLOW ALOFT IS TRENDING ZONAL WITH A SERIES OF WEAK SHORT WAVES MOVING THROUGH THE FLOW WHICH ARE HARD TO TREND. IT APPEARS THAT THE THUNDERSTORMS IN CANADA HAVE FORMED ON THE NOSE OF THE THETA E RIDGE AHEAD OF A SHORT WAVE. WATER VAPOR INDICATES A SECOND WAVE BACK OVER THE ROCKIES WHICH WILL LIKELY INFLUENCE THE AREA IN THE AFTERNOON SO WILL PUT A SLIGHT CHANCE OF TSTMS IN CENTRAL ND IN THE LATE AFTERNOON AND EVENING AND WILL KEEP A SLIGHT CHANCE OF TSTMS IN THE FORECAST FRIDAY AND SATURDAY. TEMPERATURES SHOULD CONTINUE TO BE IN THE NORMAL RANGE THROUGH THE PERIOD. .LONG TERM...SUNDAY THROUGH THURSDAY... AT BEGINNING OF EXTENDED GRIDS ZONAL TO WEST NORTHWEST FLOW OVER NORTHERN PLAINS AS PERSISTENT CENTRAL CONUS RIDGE REMAINS OVER ROCKIES. RIDGE SHIFTS SLOWLY EAST WITH TIME REACHING NORTHERN PLAINS EARLY WEDNESDAY. SURFACE LOW DEVELOPING IN RESPONSE IN LEE OF NORTHERN ROCKIES MOVES TO DAKOTAS BY NEW DAY EIGHT. LEFT DAY EIGHT DRY BUT INTRODUCED 10 POPS IN WEST AND SOUTH CENTRAL IN PREPARATION FOR INCREASING POPS IF FURTHER MODEL SOLUTIONS VERIFY ALONG THIS LINE. MAIN LOW WILL BE NORTH OF CANADIAN BORDER WITH COLD FRONT FROM NORTH OF MANITOBA LAKES SOUTHWEST THROUGH CENTRAL MONTANA AND GULF MOISTURE STREAMING NORTH FOR LIKELY OUTBREAK OF SEVERE CONVECTION WHEN THIS EVENT OCCURS. && .AVIATION...ISSUE TONIGHT ARE EARLY MORNING BR AND TIMING CONVECTION ESP WESTERN TAF SITES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/HW
Hazardous weather outlook, Jul 2, 3:19 AM MDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 419 AM CDT THU JUL 2 2009 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 419 AM CDT THU JUL 2 2009 /319 AM MDT THU JUL 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OFF AND ON FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:17 AM MDT | Severe Thunderstorm Warning | BIS | Bottineau | 58 min |
| Jul 2, 4:24 PM MDT | Severe Thunderstorm Warning | BIS | McIntosh | 36 min |
| Jul 2, 5:41 PM MDT | Areal Flood Advisory | BIS | Emmons, Sioux | 5 hr |
| Jul 2, 5:50 PM MDT | Areal Flood Advisory | BIS | Emmons | 5 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.